My 18 year old son is away at college and he has been ill for the past 2 weeks with a fever and v.sore throat.
A week ago he had a throat culture taken and he has just been diagnosed with Staph Infection in the throat. In spite of being given a general antibiotic, his fever and sore throat has continued. I am concerned that this comes on top of a bad bout of hives (3 weeks ago)that covered his body. The hives seemed to go away after a few days of taking an antihistimine.
1. Could the hives be related to the staph infection?
2. If the symptoms have persevered for 8 days after starting an antibiotic, is this proof that it is not working?
3. He is terribly run down and unable to sleep due to the fever and sore throat - could something else more serious be wrong?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.